Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 16, 2000, 2:52 PM MDT for 5 counties in Idaho. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 16, 2000, 2:52 PM MDT (20:52 UTC)
- Expired
- May 16, 2000, 4:00 PM MDT
- In force
- 68 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ada County, ID, Boise County, ID, Canyon County, ID, Gem County, ID, Payette County, ID
The radar
The Boise radar (KCBX), 28 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 162053 SVRBOI IDC001-015-027-045-075-162200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 252 PM MDT TUE MAY 16 2000 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO EXTREME SOUTH CENTRAL PAYETTE COUNTY IN SOUTHWEST IDAHO * UNTIL 400 PM MDT * AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF EAGLE...OR ABOUT 8 MILES NORTHEAST OF GARDEN CITY...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTH OF EAGLE AT 315 PM MDT OVER STAR AT 335 PM MDT OVER MIDDLETON...5 MILES NORTHEAST OF CALDWELL AT 355 PM MDT REPEATING...THERE IS A SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL PAYETTE COUNTY IN SOUTHWEST IDAHO... NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO...NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO...SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO AND SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...UNTIL 400 PM MDT LAT...LON 4368 11610 4386 11613 4383 11681 4356 11676
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:10 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 16, 10:10 AM MDT, 4 hours 42 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1010 AM MDT TUE MAY 16 2000 CLOSED LOW OVER NEVADA THIS MORNING. SATELLITE INDICATES VORTICITY CENTER OVER NORTHERN NEVADA. SURFACE ANALYSIS INDICATES LOW PRESSURE CENTER NEAR GREAT SALT LAKE WITH AN INVERTED TROUGH EXTENDING DOWN THE SNAKE RIVER VALLEY AND INTO NORTHEASTERN OREGON. RADAR SHOWS SCATTERED LIGHT SHOWERS OVER MUCH OF THE AREA WITH SATELLITE SHOWING MORE DEVELOPMENT WITH SUNBREAKS TO THE EAST OF FORECAST AREA WHICH WILL MOVE THROUGH THIS AFTERNOON. CURRENT ZONES CALL FOR CHANCE POPS ALL OVER...BUT WILL CHANGE THIS WORDING TO SCATTERED SINCE PRECIP IS ALREADY ACTIVE OVER REGION. CONVECTIVE POTENTIAL...MODEL SOUNDINGS INDICATE INSTABILITY WITH MODERATE CAPES AND SHEARS THIS AFTERNOON...EXCEPT SLIGHTLY BETTER ORGANIZED CONVECTION POTENTIAL AROUND TWIN FALLS. PLENTY OF MOISTURE AVAILABLE TO FUEL CONVECTION. WITH SURFACE LOW...INVERTED TROUGH AND A COMPLEX VORTICITY FIELD ALOFT ON THE NORTH FLANK OF THE CLOSED LOW AS WELL AS OROGRAPHIC LIFT...EXPECT SCATTERED SHOWERS THIS AFTERNOON TO BE SALTED WITH NON-SEVERE PULSE TYPE THUNDERSTORMS THAT COULD POP UP JUST ABOUT ANYWHERE IN THE FORECAST AREA...INCLUDING TREASURE AND MAGIC VALLEYS WITH THE PROXIMITY OF THE INVERTED TROUGH ACTING AS A FOCUS THIS AFTERNOON. CURRENT ZONES COVER CONVECTIVE POTENTIAL TODAY. ONLY MINOR UPDATES TO CHANGE CHANCE WORDING TO AERIAL COVERAGE PROSE. /FUGAZZI .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:33 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 42 min |
| May 16, 4:15 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 20 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.